advertisement
Question
Posted by: Broken | 2010/07/09

change of meds

Hi Doc
My GP has suggested that I change from Cilift to Trepiline. My concern is that I''ve been on Cilift for 3 years now &  if I don''t take it for about 2 days I feel like I''m going insane. Do I have to wean myself off the cilift before I start taking the trepiline? If cilift made me feel better how come its not working anymore? Or is the problem that I just don''t know what its like to feel " normal" ?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

OK, antidepressants vary, and indeed some of us feel wobbly and not too well if we stop them abruptly. Whether or not one is actually helping you, suddenly stopping may give you the wobblies for a few days - so gradually reducing the dose is wise. If the Cilift is apparently not working for you anymore, a careful choice of an alternative is needed. Trepiline is an old form of antidepressant that has been around for years, and suits some people very well.
I am puzzled about who is treating you. It sounds like it may be a GP, who is not always the best person to deal with a depression with any complications, raher than a proper specialist Psychiatrist ( and the Society Of Psychiatrists guidelines would say so ).
Whoever it is needs to properly re-assess your current situation. If the Cilift is being taken at the right dose and is not relieving your depression, then a different AD needs to be chosen, and you need to be advised BY THE PRESCRIBING DOC ( who is being paid to do so ) of what to expsect from the change over and how to acomplish it

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/07/09

OK, antidepressants vary, and indeed some of us feel wobbly and not too well if we stop them abruptly. Whether or not one is actually helping you, suddenly stopping may give you the wobblies for a few days - so gradually reducing the dose is wise. If the Cilift is apparently not working for you anymore, a careful choice of an alternative is needed. Trepiline is an old form of antidepressant that has been around for years, and suits some people very well.
I am puzzled about who is treating you. It sounds like it may be a GP, who is not always the best person to deal with a depression with any complications, raher than a proper specialist Psychiatrist ( and the Society Of Psychiatrists guidelines would say so ).
Whoever it is needs to properly re-assess your current situation. If the Cilift is being taken at the right dose and is not relieving your depression, then a different AD needs to be chosen, and you need to be advised BY THE PRESCRIBING DOC ( who is being paid to do so ) of what to expsect from the change over and how to acomplish it

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement